Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 79, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 30, 2016, 9:40 PM CDT for Alfalfa County, Garfield County, Major County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 9:40 PM CDT (02:40 UTC)
- Expired
- Jul 1, 2016, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alfalfa County, OK, Garfield County, OK, Major County, OK
The radar
The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
476 WGUS54 KOUN 010240 FFWOUN OKC003-047-093-010545- /O.NEW.KOUN.FF.W.0079.160701T0240Z-160701T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 940 PM CDT THU JUN 30 2016 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN ALFALFA COUNTY IN NORTHWESTERN OKLAHOMA... WEST CENTRAL GARFIELD COUNTY IN NORTHERN OKLAHOMA... NORTHEASTERN MAJOR COUNTY IN NORTHWESTERN OKLAHOMA... * UNTIL 1245 AM CDT * AT 939 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. ONE TO THREE INCHES OF RAIN HAVE FALLEN SINCE 730 PM CDT NEAR LAHOMA. FLASH FLOODING IS OCCURRING OR IS IMMINENT. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAHOMA...DRUMMOND AND MENO. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE LIKELY IN THE WARNED AREA INCLUDING LAHOMA THROUGH 1245 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3631 9792 3626 9815 3650 9827 3647 9810 $$ MBS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:27 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 30, 9:27 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 927 PM CDT THU JUN 30 2016 .DISCUSSION... Updated the forecast earlier to make minor adjustments for expected precipitation location this evening. With this mid- evening update, have expanded the changes into tomorrow morning, incorporating the best estimates from current trends and short- range models. Also adjusted temperatures, mainly in northern Oklahoma, to account for the effects of prolonged rainfall in that area tomorrow morning. && .PREV DISCUSSION... /issued 623 PM CDT THU JUN 30 2016/ DISCUSSION... Aviation discussion for the 00 UTC TAFs is below. AVIATION... Overall, think VFR conditions will continue. Isolated TSRA will be near KOKC and KPNC through about 01 UTC. KSPS may be affected as well, but confidence is too low to add a VCTS for this site. Additional TSRA may affect parts of northern Oklahoma after 06 UTC. Kept VCTS/TEMPO TSRA near KWWR, KGAG, and KPNC for a 3 hour period 07-13 UTC. Variable gusty winds and brief MVFR or lower conditions are possible if TSRA directly affects any of these sites. Beyond 13 UTC, additional TSRA may affect parts of Oklahoma and north Texas, but did not due to low confidence of occurrence. MBS PREV DISCUSSION... /issued 236 PM CDT THU JUN 30 2016/ DISCUSSION... With a frontal boundary lingering around the OK/KS border and northwest flow in place, convection will be a possibility each day through the weekend across northern Oklahoma. For this afternoon and tonight, a few isolated storms are possible in northern Oklahoma near the boundary, but confidence in this activity is low. The bigger story is another developing MCS coming down off of the Rockies through Kansas into northern Oklahoma late tonight. Hi res models have been trending later and later, keeping the system out of the CWA till about 7Z now. Latest satellite and radar shows storms just now beginning to form off the Rockies, which is more in line with the latest Hi Res models. So, focused the highest POPs after 06z, with only slight chances before then. Direction of motion is also a little uncertain. Previous runs had the MCS moving off to the east along the boundary after it entered northern Oklahoma, but the most recent TTU WRF shows a slightly more southerly direction more in line with previous nights and model Corfidi vectors. Fairly high confidence that most of northern Oklahoma will see storms overnight. Less confidence in the possibility of central western Oklahoma seeing convection. The boundary continues to linger around the OK/KS border Friday and Saturday. Combined with daytime heating and a strengthening low level jet, this boundary may serve as a focus for storms Friday evening. Saturday evening, the front is set to progress slowly into southwest through north central Oklahoma. A shortwave trough will come down providing the upper level support needed to bring thunderstorms to the area once again, this time extending across a larger portion of Oklahoma. As the shortwave departs and the ridge begins to move in, there may be some lingering convection on Sunday. After that the ridge continues to build through mid week, resulting in warmer temperatures and a fairly dry forecast. Wednesday and Thursday may see temperatures approaching the 100 degrees across much of the area. Farther out, models hint at another trough coming through the following weekend, potentially bringing a brief relief from next weeks heat. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 69 91 74 / 20 30 30 10 Hobart OK 94 70 96 75 / 20 20 20 10 Wichita Falls TX 96 72 98 75 / 10 10 10 10 Gage OK 92 68 93 73 / 40 50 40 20 Ponca City OK 93 71 84 71 / 30 30 50 30 Durant OK 94 71 96 74 / 0 10 10 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/17
Hazardous weather outlook, Jun 30, 11:55 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT THU JUN 30 2016 OKZ004>048-050>052-TXZ083>090-011700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING MAINLY ACROSS PORTIONS OF NORTHERN OKLAHOMA. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH A THREAT OF DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. VERY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. THERE IS A MARGINAL RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING NORTH OF A LINE FROM CUSHING TO GUTHRIE TO CHEYENNE OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ALONG AND NORTH OF I-40 SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS WEEKEND. HEAVY RAIN RESULTING IN LOCALIZED FLOODING WILL BE THE BIGGEST CONCERN EARLY FRIDAY THROUGH SATURDAY...ESPECIALLY ALONG AND NORTH OF I40. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES WITH A THREAT OF DAMAGING WINDS AND SMALL HAIL. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 30, 7:44 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 744 PM CDT THU JUN 30 2016 OKZ012-013-010115- NOBLE OK-GARFIELD OK- 744 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NOBLE AND EASTERN GARFIELD COUNTIES UNTIL 815 PM CDT... AT 742 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF GARBER...MOVING SOUTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3656 9770 3657 9750 3630 9725 3625 9767 TIME...MOT...LOC 0042Z 347DEG 10KT 3642 9750 MAD
Special weather statement, Jun 30, 8:10 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT THU JUN 30 2016
OKZ011-012-010145-
MAJOR OK-GARFIELD OK-
810 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MAJOR AND
SOUTHWESTERN GARFIELD COUNTIES UNTIL 845 PM CDT...
AT 809 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAHOMA...
MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3638 9815 3645 9809 3633 9774 3617 9795
3625 9807
TIME...MOT...LOC 0109Z 306DEG 11KT 3636 9803
MADSpecial weather statement, Jun 30, 8:32 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 832 PM CDT THU JUN 30 2016 OKZ013-020-010200- NOBLE OK-PAYNE OK- 832 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NOBLE AND NORTH CENTRAL PAYNE COUNTIES UNTIL 900 PM CDT... AT 830 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF PERRY...MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... MORRISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3630 9724 3638 9721 3629 9694 3617 9715 TIME...MOT...LOC 0130Z 314DEG 7KT 3631 9717 MBS
Special weather statement, Jun 30, 8:44 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 844 PM CDT THU JUN 30 2016 OKZ006-011-012-010215- ALFALFA OK-MAJOR OK-GARFIELD OK- 844 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALFALFA... NORTHEASTERN MAJOR AND SOUTHWESTERN GARFIELD COUNTIES UNTIL 915 PM CDT... AT 843 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DRUMMOND... MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ENID...WAUKOMIS...LAHOMA...DRUMMOND...GOLTRY...MENO... CARRIER AND VANCE AIR FORCE BASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3648 9830 3655 9812 3628 9773 3617 9803 TIME...MOT...LOC 0141Z 311DEG 9KT 3634 9802 MBS
Special weather statement, Jun 30, 9:27 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 927 PM CDT THU JUN 30 2016 OKZ006-011-012-010300- ALFALFA OK-MAJOR OK-GARFIELD OK- 927 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALFALFA... NORTHEASTERN MAJOR AND WEST CENTRAL GARFIELD COUNTIES UNTIL 1000 PM CDT... AT 927 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MENO...MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... LAHOMA...RINGWOOD AND MENO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3648 9829 3648 9817 3639 9802 3633 9820 TIME...MOT...LOC 0227Z 322DEG 5KT 3642 9817 MBS
Special weather statement, Jun 30, 9:37 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT THU JUN 30 2016
OKZ004-010300-
HARPER OK-
937 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARPER COUNTY UNTIL
1000 PM CDT...
AT 933 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF FORT SUPPLY...MOVING NORTHWEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
MAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3670 9944 3659 9949 3659 9970 3665 9984
3682 9969
TIME...MOT...LOC 0233Z 127DEG 10KT 3665 9964
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Oklahoma | 40 min |
| Jun 30, 7:09 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher | 2 hr |
| Jun 30, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 49 min |
| Jun 30, 7:44 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
| Jun 30, 8:10 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Jun 30, 8:32 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Jun 30, 8:44 PM CDT | Special Weather Statement | OUN | Garfield | 31 min |
| Jun 30, 9:12 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Major | 2 hr |
| Jun 30, 9:27 PM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Jun 30, 9:37 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| Jun 30, 9:58 PM CDT | Special Weather Statement | OUN | Major | 47 min |
| Jun 30, 10:00 PM CDT | Special Weather Statement | OUN | Harper | 45 min |
| Jun 30, 10:18 PM CDT | Areal Flood Advisory | OUN | Harper | 117 min |
| Jun 30, 10:32 PM CDT | Special Weather Statement | OUN | Woods | 43 min |
| Jun 30, 10:41 PM CDT | Special Weather Statement | OUN | Alfalfa | 49 min |
| Jun 30, 10:46 PM CDT | Special Weather Statement | OUN | Harper | 44 min |
| Jun 30, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 37 min |
| Jun 30, 11:29 PM CDT | Special Weather Statement | OUN | Harper, Major, Woods | 46 min |
| Jun 30, 11:36 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| Jun 30, 11:38 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Jul 1, 12:55 AM CDT | Flash Flood Warning | OUN | Harper, Major, Woods, Woodward | 4 hr |
| Jul 1, 3:48 AM CDT | Special Weather Statement | OUN | Kay | 42 min |
| Jul 1, 8:43 AM CDT | Areal Flood Advisory | OUN | Noble | 2 hr |
| Jul 1, 6:56 PM CDT | Special Weather Statement | OUN | Greer | 34 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.